MAUDE Adverse Event Report: APOTHECARY PRODUCTS LLC. REXALL; CONTACT LENS CASE

APOTHECARY PRODUCTS LLC. REXALL; CONTACT LENS CASE
Model Number 68090
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Dear (b)(6), on (b)(6) 2021, apothecary products was notified of a potential quality issue with the contact lens case that was purchased through (b)(6) (item 68090dg).After speaking with you on (b)(6), we understand that there was a small piece of plastic that was behind your left contact lens when you inserted into your eye that you believe came from the contact lens case.As a result, you experienced pain and irritation in your left eye and medical intervention was required.Unfortunately, we are not able to cover any medical expenses.Because the contact lens case is not sold as a sterile product, it is important to note the instructions and warnings on the packaging: before initial use rinse your contact lenses with warm water in a review of our quality feedback database, we do not have any similar complaints on the contact lens case.Our evaluation concluded that this is an isolated event, however this event does meet the criteria for reporting to the us food and drug administration (fda) in accordance with fda regulations.We would like to take this opportunity to sincerely apologize for any discomfort that you experienced and also thank you for bringing this matter to our attention.Your comments and feedback are an important part of our quality system.Apothecary products regularly monitors all customer feedback to ensure that we take quick action to resolve our customers' concerns.Apothecary products is committed to providing the highest quality products to our customers.Sincerely, (b)(4) customer relations manager.
 
Event or Problem Description
Customer purchased contact lens case on wed night (b)(6) 2021 from the (b)(6) store.Washed hands and face and took contact lenses out and put solution in and put contact lenses in the case.Next morning, put contact lenses in, right eye first and then left eye.She immediately experienced pain in the left eye.She originally thought contact lens had folded but there was something else behind the lens.Took 20 minutes to get contact out.Normally takes 2 seconds to pull it out.Couldn't get eye open.Watering from irritation.Finally got lens out, held eye open and tried to get the piece of plastic out that was curved like an eyelash.Couldn't get it out.Husband took her to urgent care.They took her back immediately and put her eye under a faucet for 5 minutes to flush it out.When it came out, they dried her eye and they put in some pain-relieving drops that numbed her eye.Put dye in eye and looked under a black light and determined there was a laceration on her cornea.Had to prescribe an antibiotic ointment.Started using ointment immediately and the ointment was kind of gritty which was really painful.Then she called a telehealth person to see if she could get a pain-relieving eye drop instead.Has to wear an eye patch.It was like a shaving of plastic that was in the contact lens case.She said it almost looks exactly like a thick white eyelash.It looks like a piece of plastic from the groove or from the cap.The left eye cap is white.The white eye cap is blue.Left eye was affected.

Brand Name
REXALL
Common Device Name
CONTACT LENS CASE
Manufacturer (Section D)
APOTHECARY PRODUCTS LLC.
11750 12th avenue
burnsville MN 55337
MDR Report Key12530246
Report Number0002183416-2021-00002
Device Sequence Number14973495
Product Code LRX
UDI-Device Identifier00023185002003
UDI-Public00023185002003
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111856
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number68090
Device Catalogue Number68090DG
Device Lot Number111920
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2021
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;